Properties of best approximation with interpolatory and restricted range side conditions

E. Kimchi, N. Richter-Dyn

Research output: Contribution to journalArticlepeer-review

Abstract

An alternation property of polynomials of best uniform approximation to a function | ε{lunate} C[a, b] having restricted ranges of some of their derivatives is proven. For this purpose, the problem of best uniform approximation to continuous functions by polynomials having restricted ranges and satisfying interpolatory conditions on their derivatives is discussed. The method is an improved version of the one used in [3] and provides an easily computed lower bound for the number of alternations.

Original languageEnglish
Pages (from-to)101-115
Number of pages15
JournalJournal of Approximation Theory
Volume15
Issue number2
DOIs
StatePublished - Oct 1975

Fingerprint

Dive into the research topics of 'Properties of best approximation with interpolatory and restricted range side conditions'. Together they form a unique fingerprint.

Cite this